Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Used tampon for extended duration. Had bumps. Why are they not leaving?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I had my period last week on the last day I wanted to go out so to wear dress I used tampax pearl tampons I placed it in my vagina 12:00am & came home drunk didn't take it out until later that day when I woke. The next day I started to feel some discomfort this went on for two days. Then it started to itch I did a mirror check & found a few bumps. I then applied some antifungal ointment. I also took started to take some medampi 500 antibiotics. Now the bumps are going but not gone it burns when I pee & onside of my labia is completely swollen very badly what is happening to me?
Posted Fri, 15 Jun 2012 in Women's Health
 
 
Answered by Dr. Jasvinder Singh 2 hours later
Hello,
Thanks for posting your query.

From the symptoms, it looks like chafing or friction rub between the smooth skin of vaginawith the tampons. Chafing is basically skin irritation and redness which occurs when skin rubs against skin or clothing.

Follow these methods for a quick relief from this redness and swelling:

1)     Wear cotton clothes and underwear and avoid wearing any coarse or synthetic material. When doing exercise wear athletic tights or cycling shorts. Avoid wearing tampons and instead use sanitary napkins.

2)     Wear clean and dry clothes and use a mild detergent to wash them. Dried sweat, chemicals, dirt, and other debris may aggravate the condition.

3)     You can apply some calamine lotion at the rash as it will help in soothing the skin.

4)     Application of mild corticosteroid cream and oral antiinflammatories after a prescription from your doctor are helpful in reduction of the redness and inflammation.

5)     If the burning sensation persists then you may need oral antibiotics. You should not take the oral antibiotics on your own and take them under a doctor’s guidance only.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.




Above answer was peer-reviewed by
 
Follow-up: Used tampon for extended duration. Had bumps. Why are they not leaving? 7 hours later
The one side of my labia being swollen is normal because it's looks really big. Also how long is this going to last it's very painful & I could hardly sleep because when I move I'm awoken with pain. So chaffing cause irritation, then bumps, then swelling that's really scary! Also to get a prescription for the inflammation I will have to contact my doctor? & also have you ever seen & dealt with Anthing like this before. Will I have to get my labia cut & drained?
 
 
Answered by Dr. Jasvinder Singh 5 hours later
Hello,

Thanks for writing back.

I can understand your concern but relax as there is nothing much to worry. Apply warm compresses and take some oral antiinflammatories after consulting your doctor. Incision and drainage is required only when there is infection and pus has developed, but it is required at a very late stage when oral anti inflammatories and antibiotics are not helpful.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor